Weight Loss Support Give and get support here!

Reply
 
Thread Tools
Old 07-17-2009, 02:21 AM   #1  
Recovering Reese's Addict
Thread Starter
 
morgantownnurse's Avatar
 
Join Date: Jul 2009
Location: MORGANTOWN, WVa
Posts: 1

Angry Depo Provera is the DEVIL!!!

I was at my goal weight for 6 years. I got the great idea that I wanted my periods to stop So I decided to get the depo shot. My Dr. said I might gain 5-10 pounds in a year using the shot, I thought ok I can get it off with a little more exercise. YEAH HE WAS WRONG!!!! Try over 10 pounds a month!!!! I have gained an extra 40 pounds in 3 months!!!! Needless to say I did NOT go back for another shot. Now the weight is on and so is my period again I was 309 pounds and went down to 165. I have stayed around 170 and thats where I feel good. I AM NOT GOING TO LET THIS SHOT BRING ME DOWN!!! I am scared, I don't want to waste all of my hard work. ANY ADVICE??? I am over 200 pounds again for the first time in 6 years!!
morgantownnurse is offline   Reply With Quote
Old 07-17-2009, 03:29 AM   #2  
video game junkie
 
Lissus's Avatar
 
Join Date: Mar 2009
Location: Long Beach, CA
Posts: 256

S/C/G: 201/see ticker/150

Height: 5'5"

Default

try having a depo shot send you into almost psychotic depression. I think I'd rather take the weight gain rather than go through any of that again.

I wish you luck, I've had lots of antidepressants (and the depression itself) add to my weight gain, and now I'm battling to get it all off too.
Lissus is offline   Reply With Quote
Old 07-17-2009, 04:53 AM   #3  
neurotic not delusional
 
Lila Leeds's Avatar
 
Join Date: Jun 2009
Location: Australia
Posts: 75

S/C/G: 115/108.5/68 (kilos rock!)

Height: 5'6 (Thats 167cm in real measurements!)

Default

I used it awhile back & put on a bunch of weight. It also seemed to kill off my libido.

The good thing was that my boobs got huge (apparently this is a very rare side effect)! Of course now I'm off it the boobs are back to normal, so is my libido.
Lila Leeds is offline   Reply With Quote
Old 07-17-2009, 05:20 AM   #4  
Inspired
 
Minya's Avatar
 
Join Date: Jul 2009
Location: Arizona
Posts: 156

S/C/G: 275 / 208 / 135

Height: 5'5"

Default

Instead of getting the depo shot, try asking your doctor/provider/obgyn for a birth control pill. I am currently on Yaz and it actually took my week and a half TOM and shortened it to 2.5 days. I am happy as a clam!
Minya is offline   Reply With Quote
Old 07-17-2009, 10:16 AM   #5  
Workin' It
 
Shannon in ATL's Avatar
 
Join Date: Jul 2008
Location: Wherever I go, there I am...
Posts: 7,745

Default

My SIL gained almost 60 pounds on Depo, lost her sex drive and started having serious mood swings. Her doctor actually thought she had developed bi-polar disorder. She stayed on the Depo for five years, didn't have a period the entire time. She came off of it a few years ago, the mood swings have settled down and she has lost almost all of the weight. She takes Seasonale, now.
Shannon in ATL is offline   Reply With Quote
Old 07-17-2009, 10:21 AM   #6  
Finding my wings...
 
starfishkitty's Avatar
 
Join Date: Apr 2009
Location: Crown Point, Indiana
Posts: 1,075

S/C/G: 256/see ticker/156

Height: 5'2 and a freakin' HALF!

Default

Yeah, that's why I refuse to even try the shot. If it screws you up, you STILL have to live with (and it's consequences) for 3 months... if the pill is messing up, at least you have a choice!
starfishkitty is offline   Reply With Quote
Old 07-17-2009, 10:54 AM   #7  
Senior Member
 
mayness's Avatar
 
Join Date: Mar 2008
Location: Central NY
Posts: 1,309

S/C/G: 160/160/115

Height: 5'2"

Default

I had a bad experience on Depo, too... I stayed on it for a few years anyway, because I didn't realize it was to blame for my symptoms. I never had any weight-related issues, though.

You might want to look into the Mirena IUD... it releases low doses of hormones (since they mostly act locally, you don't need as much) and I guess it makes periods lighter for most women, and some don't get their period at all.

I went completely non-hormonal this time around, with the Paraguard IUD, and I love it... but if you normally have heavy or painful periods it's definitely NOT the way to go.
mayness is offline   Reply With Quote
Old 07-17-2009, 11:03 AM   #8  
Closed
 
Join Date: Mar 2009
Posts: 1,811

S/C/G: 244/165/137

Height: 5' 7"

Default

Weight comes ON, weight comes OFF. You gotta bit of work ahead of you, but it WILL come off, because it is a temporary side effect.

Change bcps because the weight gain isn't worth it. Sort out an eating plan. And get back at it. Because this gain won't take care of itself!

You can do it. All is not lost!



Kira
kiramira is offline   Reply With Quote
Old 07-17-2009, 01:44 PM   #9  
Junior Member
 
Join Date: Jul 2009
Location: Virginia
Posts: 9

S/C/G: 279/272/150

Height: 5,5

Default

Depo should be taken OFF the market. Not only did it screw up my whole cycle, I gained 60 pounds using Depo. I have been off the shot for four years now and I STILL don't have regular periods. I know what you're going through, it SUCKS. I won't ever been on any type of birth control again, thanks to Depo.
helloimchristie is offline   Reply With Quote
Old 07-17-2009, 01:56 PM   #10  
Operator265
Guest
 
Posts: n/a

Default

Screwed up my marriage due to the loss of libido. We couldn't recover from the damage after I got off of it.
  Reply With Quote
Old 07-17-2009, 02:07 PM   #11  
Slowly but surely
 
kestrel's Avatar
 
Join Date: Mar 2007
Location: western WA
Posts: 377

S/C/G: 210/210/160

Height: 5' 8"

Default

I was on Depo for 2 years about 14 years ago. I gained 100 lbs (!) it killed my sex drive, horrible mood swings, and I still have lingering neurological effects (daily debilitating migraines). It took my body several years to recover, it was a year after I stopped before I got a period again and it was irregular for several years. It was the devil for me too!
kestrel is offline   Reply With Quote
Old 07-17-2009, 02:07 PM   #12  
slowNsteady wins the race
 
rocketbunny's Avatar
 
Join Date: Apr 2009
Location: Houston, TX
Posts: 257

S/C/G: 191/ticker/145

Height: 5'-4"

Default

I've been on and off Depo since college. It usually takes me about 6 months after the last shot to start getting periods again. I'm ok with that because I LOVE being free of TOM so much. My doctor has warned me that that I need to give it at least a year off Depo before getting pregnant, but I'm not there yet.

Anyway. I've gained weight on Depo (while not controlling eating), and I've lost weight on Depo (great results on Weight Watchers). I do not blame Depo for my weight gain or loss. It hasn't been a factor for me (and I'm on Depo now).

I love not having to remember to take a daily pill, not having to purchase or keep around ANY feminine hygiene products, not having to deal with TOM mood swings or cramps, and basically not having to think about BC except every three months when I have my injection appointment. I can't even remember the last time I had a period and I'm just fine with that. I haven't ever experienced any side effects other than slight spotting during the month or two after starting it. That's gone by the 2nd shot. My sex drive/libido is just fine, just ask my very satisfied BF.

Anyway, there were so many negative reviews, I just had to put up my very very good experience. Depo may not be for everyone, but it's for me.

Last edited by rocketbunny; 07-17-2009 at 02:08 PM.
rocketbunny is offline   Reply With Quote
Old 07-17-2009, 03:18 PM   #13  
Boston Qualifier and MOM
 
ennay's Avatar
 
Join Date: Nov 2006
Location: Oregon
Posts: 6,346

Height: 5'3.75"

Default

My SIL said Depo was the most effective birthcontrol she ever was on because she want to kill her husband if he came within 1000 feet of her.

I love mirena but it is truly only recommended if you have already had a child. I know they do give it to some women who havent sometime but I think there are higher risks of complications.
ennay is offline   Reply With Quote
Old 07-17-2009, 03:37 PM   #14  
Senior Member
 
jendiet's Avatar
 
Join Date: Jul 2008
Location: SC
Posts: 3,902

S/C/G: 217 /*/140

Height: 5'5"

Default

I hate progestins. I am currently taking natural progesterone (prometrium) to stop my period because of some bad endo.
jendiet is offline   Reply With Quote
Old 07-17-2009, 04:35 PM   #15  
Slowly but surely
 
kestrel's Avatar
 
Join Date: Mar 2007
Location: western WA
Posts: 377

S/C/G: 210/210/160

Height: 5' 8"

Default

Right after I stopped Depo I got a copper IUD. (I didn't want anything else to do with hormones!) I was 21, married, no kids but discussed it with the doctor and he agreed it was a good choice for me. Luckily when I was ready to have children (starting at age 28) I got pregnant easily, there were no lasting effects from the Depo.
kestrel is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 12:27 PM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.